Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 175, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at May 24, 2004, 6:16 PM CDT for Nemaha County, Otoe County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2004, 6:16 PM CDT (23:16 UTC)
- Expired
- May 24, 2004, 7:00 PM CDT
- In force
- 44 min
- Issued by
- NWS Omaha, NE
- Area
- Counties, with a storm outline in the text
Counties Nemaha County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 95 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 11:30 AM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 11.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 2:00 PM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, May 24, 2:00 PM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 200 PM CDT MON MAY 24 2004 .DISCUSSION... ELEVATED CONVECTION WHICH DEVELOPED LATE THIS MORNING IN THE NORTHEAST HAS PRETTY MUCH MOVED EAST OF THE AREA AND NOW WAITING FOR MORE SIGNIFICANT CONVECTION TO DEVELOP THIS AFTERNOON. 18Z ANALYSIS SHOWED LOW PRESSURE OVER NORTH CENTRAL KANSAS WITH WARM FRONT EXTENDING FROM THE LOW INTO SERN NEBRASKA NEAR LNK INTO SWRN IA WITH SURFACE TROF FROM CENTRAL INTO NORTHEAST NEBRASKA. SURFACE MOISTURE AXIS EXTENDS INTO SERN NEB WHERE DEWPOINTS HAVE CLIMBED INTO THE 70S AT BIE AND FNB. NORTHERN HALF OF THE CWA REMAINS UNDER EXTENSIVE BLANKET OF LOW CLOUDS. ENTIRE CWA CURRENTLY UNDER SPC WATCHES WITH ERN HALF ALSO UNDER FFA THROUGH TONIGHT. MAY NEED TO ADJUST TIMING OF STORM EVENT A BIT WITH SHORT RANGE MODELS INDICATING MOST OF THE ACTIVITY EAST OF THE AREA BY MID EVENING AS FRONT PUSHES INTO NRN KS AND NRN MO WITH FOCUS SHIFTING TO THAT AREA. WILL SEE HOW THINGS DEVELOP PRIOR TO ISSUANCE BEFORE DECIDING ON ANY ADJUSTMENT TO FLOOD WATCH. OTHERWISE...LITTLE CHANGE TO REMAINDER OF THE FORECAST. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...FLOOD WATCH THROUGH 4 AM TUE ALONG AND EAST OF A LINE FROM GAGE TO THURSTON COUNTY. IA...FLOOD WATCH THROUGH 4 AM TUE ALL COUNTIES. && NOTE...EFFECTIVE 1200 UTC JUNE 8TH THE AWIPS PRODUCT IDENTIFIER /PID/ FOR THE AREA FORECAST DISCUSSION ISSUED BY OMAHA WFO WILL CHANGE TO OMAAFDOAX. THE WMO CODE WILL REMAIN FXUS63 KOAX. FOBERT
Hazardous weather outlook, May 24, 5:00 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 500 PM CDT MON MAY 24 2004 IAZ055-056-069-079-080-090-091-NEZ045-051>053-065>068-078-088>093- 250300- CASS-DOUGLAS-FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-SHELBY IA-WASHINGTON- 500 PM CDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWESTERN IOWA. .DAY ONE...TONIGHT AND TUESDAY SCATTERED SEVERE THUNDERSTORMS WILL CONTINUE ACROSS PARTS OF SOUTHEAST NEBRASKA AND SOUTHWEST IOWA THROUGH EARLY THIS EVENING... ENDING IN THE SOUTHEAST CORNER OF NEBRASKA BY 9 PM CDT. THE PRIMARY HAZARDS WILL BE LARGE HAIL...FLOODING AND POSSIBLE TORNADOES. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY. THERE WILL BE A CHANCE FOR MORE THUNDERSTORMS LATER IN THE WEEK... ESPECIALLY FRIDAY AND ALSO SATURDAY THROUGH MONDAY. FUTURE OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS HAVE ALREADY BEEN ACTIVATED ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. IAZ043-NEZ011-012-015>018-030>034-042>044-050-250300- ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-KNOX-MADISON- MONONA IA-PIERCE-PLATTE-STANTON-THURSTON-WAYNE- 500 PM CDT MON MAY 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...TONIGHT AND TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY. THERE WILL BE A CHANCE FOR MORE THUNDERSTORMS LATER IN THE WEEK... ESPECIALLY FRIDAY AND ALSO SATURDAY THROUGH MONDAY. FUTURE OUTLOOKS WILL ADDRESS THE SEVERE WEATHER THREAT WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NO LONGER EXPECTED IN THIS AREA. FOBERT
In the hours before
Local storm report, May 24, 5:32 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
532 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 E TENNANT 41.60N 95.38W
05/24/2004 1.00 INCH SHELBY IA LAW ENFORCEMENT
0430 PM HAIL 5 S HARLAN 41.58N 95.33W
05/24/2004 1.00 INCH SHELBY IA LAW ENFORCEMENT
0513 PM HAIL 2 S REYNOLDS 40.03N 97.34W
05/24/2004 1.00 INCH JEFFERSON NE TRAINED SPOTTER
&&
JEKLocal storm report, May 24, 5:41 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
541 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0507 PM FLASH FLOOD OMAHA 41.26N 96.01W
05/24/2004 DOUGLAS NE EMERGENCY MNGR
FOUR FEET OF WATER AT SADDLECREEK AND RARNAM. CARS
STRANDED AND WATER UP TO CAR WINDOWS.
&&
JEKLocal storm report, May 24, 5:48 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
548 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 4 NE COUNCIL BLUFFS 41.28N 95.81W
05/24/2004 0.75 INCH POTTAWATTAMIE IA TRAINED SPOTTER
&&
JEKLocal storm report, May 24, 5:55 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
555 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD OMAHA 41.26N 96.01W
05/24/2004 DOUGLAS NE PUBLIC
NEBRASKA HEALTH CENTER ONE WING FLOODED. 4102 WOOLWORTH
AVE.
&&
JEKLocal storm report, May 24, 6:07 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
607 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 4 N PERSIA 41.64N 95.57W
05/24/2004 0.75 INCH HARRISON IA PUBLIC
&&
JEKLocal storm report, May 24, 6:14 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA NE
614 PM CDT MON MAY 24 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL DUNBAR 40.67N 96.03W
05/24/2004 1.00 INCH OTOE NE EMERGENCY MNGR
&&
JEKThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 10:46 AM CDT | Severe Thunderstorm Warning | OAX | Knox | 29 min |
| May 24, 11:18 AM CDT | Severe Thunderstorm Warning | OAX | Madison, Pierce | 42 min |
| May 24, 11:22 AM CDT | Severe Thunderstorm Warning | OAX | Nemaha, Otoe | 38 min |
| May 24, 11:58 AM CDT | Severe Thunderstorm Warning | OAX | Cedar, Pierce, Wayne | 47 min |
| May 24, 12:01 PM CDT | Severe Thunderstorm Warning | OAX | Stanton | 29 min |
| May 24, 12:47 PM CDT | Severe Thunderstorm Warning | OAX | Thurston, Wayne | 28 min |
| May 24, 1:38 PM CDT | Severe Thunderstorm Warning | OAX | Pawnee, Richardson | 52 min |
| May 24, 2:22 PM CDT | Severe Thunderstorm Warning | OAX | Nemaha | 53 min |
| May 24, 2:28 PM CDT | Tornado Warning | OAX | Nemaha, Richardson | 47 min |
| May 24, 3:03 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 42 min |
| May 24, 3:07 PM CDT | Severe Thunderstorm Warning | OAX | Butler, Saunders | 38 min |
| May 24, 3:16 PM CDT | Tornado Warning | OAX | Richardson | 14 min |
| May 24, 3:43 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Otoe | 47 min |
| May 24, 3:48 PM CDT | Severe Thunderstorm Warning | OAX | Saunders | 42 min |
| May 24, 3:50 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 55 min |
| May 24, 3:52 PM CDT | Severe Thunderstorm Warning | OAX | Douglas | 38 min |
| May 24, 4:18 PM CDT | Tornado Warning | OAX | Cass | 27 min |
| May 24, 4:24 PM CDT | Severe Thunderstorm Warning | OAX | Douglas, Sarpy | 66 min |
| May 24, 4:29 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saunders | 46 min |
| May 24, 4:29 PM CDT | Tornado Warning | OAX | Sarpy | 46 min |
| May 24, 4:34 PM CDT | Flash Flood Warning | OAX | Douglas | 4 hr |
| May 24, 4:44 PM CDT | Severe Thunderstorm Warning | OAX | Seward | 46 min |
| May 24, 4:54 PM CDT | Severe Thunderstorm Warning | OAX | Cass | 51 min |
| May 24, 5:19 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster | 26 min |
| May 24, 5:26 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 49 min |
| May 24, 12:28 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Monona | 47 min |
| May 24, 2:36 PM CDT | Severe Thunderstorm Warning | OAX | Monona | 24 min |
| May 24, 3:53 PM CDT | Severe Thunderstorm Warning | OAX | Harrison, Shelby | 67 min |
| May 24, 4:05 PM CDT | Severe Thunderstorm Warning | OAX | Mills, Pottawattamie | 55 min |
| May 24, 4:44 PM CDT | Tornado Warning | OAX | Mills | 31 min |
| May 24, 4:47 PM CDT | Tornado Warning | OAX | Fremont | 28 min |
| May 24, 5:00 PM CDT | Severe Thunderstorm Warning | OAX | Pottawattamie | 60 min |
| May 24, 5:07 PM CDT | Flash Flood Warning | OAX | Harrison, Shelby | 4 hr |
| May 24, 5:10 PM CDT | Flash Flood Warning | OAX | Mills | 4 hr |
| May 24, 5:16 PM CDT | Severe Thunderstorm Warning | OAX | Fremont, Mills, Montgomery, Page | 44 min |
| May 24, 5:28 PM CDT | Flash Flood Warning | OAX | Fremont | 4 hr |
| May 24, 5:42 PM CDT | Tornado Warning | OAX | Page | 33 min |
| May 24, 5:58 PM CDT | Severe Thunderstorm Warning | OAX | Fremont | 47 min |
| May 24, 6:13 PM CDT | Severe Thunderstorm Warning | OAX | Page | 47 min |
| May 24, 6:16 PM CDT | Flash Flood Warning | OAX | Montgomery, Page | 4 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.